Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 19, 2021, 2:13 PM EDT for Colleton County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 19, 2021, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
091
WWUS82 KCHS 191813
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
213 PM EDT Sat Jun 19 2021
SCZ043-044-049-050-191845-
Coastal Colleton-Charleston-Inland Colleton-Dorchester-
213 PM EDT Sat Jun 19 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, COLLETON
AND DORCHESTER COUNTIES...
At 212 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ritter to near
Edisto Island, and moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Edisto Beach, Johns Island, Hollywood, Folly Beach, Ravenel, Seabrook
Island, Kiawah Island and Meggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3257 8002 3252 8015 3253 8021 3247 8029
3279 8079 3293 8044 3261 7995
TIME...MOT...LOC 1812Z 242DEG 22KT 3277 8066 3252 8024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:26 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 1:26 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Charleston SC 126 PM EDT Sat Jun 19 2021 .SYNOPSIS... Tropical Cyclone Claudette will weaken as it moves through the Southeast Sunday and Sunday night. A cold front will pass through the local area Tuesday through Wednesday. Broad low pressure will then linger across the region into late next week. && .NEAR TERM /THROUGH TONIGHT/... A ridge of high pressure will extend into the area today from over the Atlantic. Meanwhile, Tropical Cyclone Claudette will move north-northeast across the Lower Mississippi River Valley. Deep tropical moisture will continue to spread into the area, with PWats forecast to be near 2 inches this afternoon. Radar imagery early this afternoon showed a band of showers moving northward through the forecast area. We adjusted PoPs to reflect these latest trends. Highs will mainly be in the mid to upper 80s, warmest across the northern tier where thicker cloud cover and showers will take longer to arrive. Tonight: The tropical or sub-tropical low will move into Alabama through the night, as the western part of the sub- tropical ridge breaks down across the immediate area. Heights aloft continue to fall as a deep layered low associated with the upstream surface system approaches from the west-southwest. Winds throughout the vertical will increase, most notably due to a 40-50 kt low and mid level jet that moves in. Forcing from these features, a continued deep influx of tropical moisture and even some better instability and CAPE, will result in greater coverage of convective rains. PoP will be increased to mainly 60-70%, with some potential for higher PoP far inland. Several runs of the HRRR, plus the 00Z and 06Z NAM/NAM Nest and the latest HREF all pointing toward what looks to be a quasi-warm front that forms just upstream from our Georgia zones late in the day. This looks to be along the leading edge of the low level jet, and could produce a band of stronger convection as it moves through from southwest to northeast during the 7-10 PM time frame. Given a greater amount of bulk shear on the order of 30-40 kt, there could be some potential for a few strong thunderstorms, along with an enhanced risk for localized flooding rains. QPF for tonight will be higher than today, accumulating up to another 1/4 to 1/2 inch. Again the HREF implies that locally higher amounts can occur. Min temperatures will be similar to what they were this early this morning, and close to climo. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... The Gulf low is expected to move through the SC Midlands on Sunday, though there are significant model differences regarding the strength and track of the low. The ECMWF is the strongest and farthest southeast with the low track. Most other guidance shows a weaker surface low moving past to the northwest as it merges with a frontal system. Regardless of the exact low track, deep tropical moisture combined with PVA and moderate instability will support scattered to numerous showers and tstms on Sunday. Some models are showing an area of enhanced EHI with a combination of moderate instability and low-level helicity across the northern half of the area Sunday. The SPC has the area in a Marginal risk for Sunday. Isolated tornadoes in low- topped supercells cannot be ruled out. A more typical summertime pattern is expected on Monday as a weak upper ridge briefly builds in from the west. Highs will be a few degrees warmer than Sunday with values reaching the lower 90s in most areas. Plenty of low-level moisture along with convergence in an inland lee trough and an afternoon sea breeze should yield scattered showers and tstms. Tuesday looks fairly wet due to a pronounced cold front dropping into the area during the afternoon with deep moisture in place. Numerous showers and tstms expected to develop, especially in the afternoon/evening. Locally heavy rainfall will be possible. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The cold front could linger in the vicinity into Wednesday, yielding greater coverage of showers and tstms. An upper ridge will attempt to build from the west Wednesday night through Friday, potentially reducing the coverage of diurnal convection. Another cold front could move in on Saturday. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... Mainly VFR expected through 18z Sunday. Any showers that impact the terminals could bring a brief reduction in visibility, however pinpointing specific timing is a bit difficult. Will amend if necessary. As a low level jet shifts into the area tonight, the potential for low level wind shear will increase. Included mention at KSAV where it appears conditions will be most favorable, but later inclusion at KCHS/KJZI may be needed. Otherwise, south/southwest winds are expected to become gusty after daybreak on Sunday. Extended Aviation Outlook: Flight restrictions are possible in showers/thunderstorms through the middle of next week. && .MARINE... Today through tonight: The pressure gradient will tighten between sub-tropical Atlantic ridging and the tropical low that moves through Louisiana and into Alabama. There is also some enhancement from a lee side trough across the Charleston County waters this afternoon and evening. On average, S and SW winds will increase to 15 or 20 kt and gusty on AMZ330 and AMZ350 through the period, with speeds generally 15 kt or less elsewhere. Seas will be as large as 2 to 4 feet, and greatest on the Charleston County ocean waters. Mariners can expect an increase in convective rains during tonight, with lightning, gusty winds and heavy rains the main hazards. Extended Outlook: An enhanced SW gradient will exist Sunday through the middle of next week due to Gulf low pressure moving past to the west and Atlantic high pressure to the east. Frequent 25 kt gusts will become increasingly likely across most of the waters Sunday into Monday, likely necessitating Small Craft Advisories. Conditions may drop just below SCA criteria by Monday night or Tuesday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...ETM SHORT TERM...JRL LONG TERM...JRL AVIATION...ETM MARINE...
Hazardous weather outlook, Jun 19, 4:26 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 426 AM EDT Sat Jun 19 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201200- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 426 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe Thunderstorms: Scattered thunderstorms are possible Sunday and Sunday evening. Conditions could become favorable for isolated damaging wind gusts or brief tornadoes. Heavy Rainfall: Gulf low pressure will pass inland of the area Sunday and Sunday night. This system may lift a band of showers and isolated thunderstorms across the region Sunday afternoon and evening. These showers and storms could bring rounds of heavy downpours, possibly resulting in flooding of low lying and urban areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-201200- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 426 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 19, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
213 PM EDT Sat Jun 19 2021
SCZ043-044-049-050-191845-
Coastal Colleton-Charleston-Inland Colleton-Dorchester-
213 PM EDT Sat Jun 19 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, COLLETON
AND DORCHESTER COUNTIES...
At 212 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ritter to near
Edisto Island, and moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Edisto Beach, Johns Island, Hollywood, Folly Beach, Ravenel, Seabrook
Island, Kiawah Island and Meggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3257 8002 3252 8015 3253 8021 3247 8029
3279 8079 3293 8044 3261 7995
TIME...MOT...LOC 1812Z 242DEG 22KT 3277 8066 3252 8024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:05 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Jun 19, 3:16 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Jun 19, 3:43 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| Jun 19, 5:21 PM EDT | Gale Watch | CHS | 18 hr | |
| Jun 19, 5:21 PM EDT | Small Craft Advisory | CHS | 3 days | |
| Jun 19, 7:31 PM EDT | Special Weather Statement | CHS | Tattnall | 29 min |
| Jun 19, 7:57 PM EDT | Special Weather Statement | CHS | Tattnall | 33 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.